Depakine/Depakine Chrono

Depakine/Depakine Chrono Overdosage

valproic acid

Manufacturer:

Sanofi-Aventis

Distributor:

DKSH
Full Prescribing Info
Overdosage
Symptoms: Clinical signs of acute massive overdosage usually include a coma, with muscular hypotonia, hyporeflexia, miosis, impaired respiratory functions.
Symptoms may however be variable and seizures have been reported in the presence of very high plasma levels.
Treatment: Hospital management of overdosage should include: Gastric lavage, that is useful up to 10-12 hrs following ingestion; osmotic diuresis and cardiac and respiratory monitoring. In very severe cases, dialysis or exchange transfusion may be performed. Naloxone has been successfully used in one case.
Death has occurred following massive overdosage; nevertheless, a favourable outcome is usual.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in